Turkish Journal of Medical Sciences
bservational study of dermatological manifestations in patients admitted to atertiary poison center in Iran
Background/aim: Acute unintentional and deliberate poisoning by medications and chemicals is a frequent emergency, especially in Iran. This study aimed to evaluate the frequency and character of skin findings occurring in patients with acute intentional and aunintentional poisoning. Materials and methods: This prospective observational study was performed at the Loghman Hakim Hospital Poison Center over a period of 6 months from April 2016 to September 2016. Data including patient demographics, cause of poisoning, and level of consciousness were collected. Pediatric patients (under the age of 13) and patients who died in the first hours of admission were excluded from the study. Results: The most common cause of toxicity-related admission in our patients was methadone overdose. The most common skin finding in these patients was xerosis. According to our results, there was an association between tramadol poisoning and self-induced lesions. Shin hyperpigmentation was found to be significantly more frequent in patients with lead poisoning. Conclusion: Further study is recommended to shed light on the possible association of drug poisoning and skin lesions.
Poisoning, cutaneous lesion, opium, methadone
TALAIE, HALEH; NASIRI, SOHEILA; GHEISARI, MEHDI; DADKHAHFAR, SAHAR; and AHMADI, SOMA
"bservational study of dermatological manifestations in patients admitted to atertiary poison center in Iran,"
Turkish Journal of Medical Sciences: Vol. 48:
1, Article 23.
Available at: https://journals.tubitak.gov.tr/medical/vol48/iss1/23